Thyroid UK

3.5 Weeks on 75 mcg Tirosint, No Improvements, Should I Increase Now?

To all, thanks for taking a moment to read. At last check my TSH was 2.83 (range 0.450-4.500) and FT4 was 1.27 (range 0.82-1.77). Nothing else was checked because my current endo who I am ditching is a complete moron and refuses to check anything else.

At any rate, while I don't feel like death warmed over anymore, I still have the foggiest and wooziest brain amongst other symptoms like muscle/joint pain, depression, insomnia, yada yada yada.

So instead of waiting for the 6-8 week mark to increase the dose, does anyone see any issues with increasing it now (at around 3.5 weeks)? In other words, if the 75 mcgs dose was my right dose, would I be able to tell by now?

Thanks again,

Rose

6 Replies
oldestnewest

Usually you wait six weeks at least between increases. 75mcg isn't a high dose and it is for you to decide what you want to do but you have to allow time between dose increases as it takes about six weeks to be absorbed. You need an increase of 25mcg every six weeks until your TSH is 1 or below and FT4 and FT3 towards the upper part of the range (or you feel much better). When you feel well and symptom-free you are on the correct dose.

Reply

Thanks Shaws! It's so hard to be patient.

Reply

Thyroidrose,

75mcg seems a high dose to prescribe someone with TSH 2.83 and mid-range FT4. I advise you to wait until you've been taking it 6 weeks and have a thyroid blood test before increasing further. It can take up to 6 weeks to feel the full impact of the dose.

Arrange the blood draw early in the morning when TSH is highest and fast (water only) as TSH drops after eating and drinking. Take Tirosint after your blood test.

Reply

Thank you Clutter. I had a TSH of 11 when I was initially diagnosed last year and have positive TPO antibodies. Sorry I left that info out of my original post. I've worked up from 13 mcgs of Tirosint to 75 mcgs over the past 6 months. Still waiting to feel better but at least my TSH is dropping...

Reply

Thyroidrose,

Ah, that's better. You still need to give the dose increase time to metabolise. See the analogy in this link thyrophoenix.com/adjusting_...

If you aren't feeling any better on the dose increase it is worth asking your GP to check ferritin, vitamin D, B12 and folate which are commonly low in hypothyroid patients and cause similar symptoms.

Reply

Thanks again, I'll be sure to read the link as it looks like some good info can be found there.

Fortunately (or unfortunately?) my D, B12, folate are all high in their ranges. Ferritin was very low last year but is over 80 at this point. So I hope the only thing I am now dealing with is Hashi's/Hypo. Fingers crossed...

Reply

You may also like...